MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII HOUSING BX CHISEL/SZR; CHISEL, SURGICAL, MANUAL

SMITH & NEPHEW, INC. GII HOUSING BX CHISEL/SZR; CHISEL, SURGICAL, MANUAL
Model Number 71440144
Medical Device Problem Codes Fracture (1260); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a gii housing bx chisel/szr was severely dulled and chipped.As this was noticed in a non-surgical environment, there was no any patient involved.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection was conducted and confirmed the gii housing bx chisel/szr shows excessive wear and tear.The instrument is severely dull and chipped which causes it to not properly function.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII HOUSING BX CHISEL/SZR
Common Device Name
CHISEL, SURGICAL, MANUAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12125623
Report Number1020279-2021-05763
Device Sequence Number14734538
Product Code FZO
UDI-Device Identifier03596010214225
UDI-Public03596010214225
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2011
Device Model Number71440144
Device Catalogue Number71440144
Device Lot Number01FM13209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1